MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED POSTERIOR STABILIZED (PS) STANDARD RIT SIZE 8; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED POSTERIOR STABILIZED (PS) STANDARD RIT SIZE 8; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Loss of Range of Motion (2032); Scar Tissue (2060)
Date of Event 02/06/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the patient underwent a right knee replacement.Subsequently, the patient started experiencing insufficient range of motion.The patient underwent a manipulation under anesthesia of the knee about 8 weeks post implantation.The outcome was marked as resolved.
 
Additional Manufacturer Narrative
(b)(4).Report source: israel.Arthrofibrosis is defined as the development of fibrous scar tissue within or surrounding a joint.Arthrofibrosis is a known postoperative procedure related complication that can occur from surgical implantation of new joint replacement as well as from previous injuries or surgical procedures.Scar tissue formation is a normal healing response; however, the buildup of such can result in pain, stiffness, limited range of motion, and difficulty properly ambulating.If excess scar tissue develops, conservative measures such as exercises or physical therapy would be attempted first.If these attempts fail, surgical intervention such as manipulation under anesthesia, arthroscopic arthrolysis, or open arthrotomy would become necessary to remove the fibrous tissue and restore joint function.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
FEMUR CEMENTED POSTERIOR STABILIZED (PS) STANDARD RIT SIZE 8
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16459725
Report Number3007963827-2023-00041
Device Sequence Number6514747
Product Code JWH
UDI-Device Identifier00889024229242
UDI-Public(01)00889024229242(17)301219(10)64888323
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K113369
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42500606402
Device Lot Number64888323
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2023
Initial Report FDA Received Date03/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexPrefer Not To Disclose